Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP
May 10, 2006

Hello,

I recently began postexposure prophylaxis after being exposed to HIV via Oral Sex (I have sensitive gums, and had a root canal within 24 hours of the incident). I've been assured there is a very low chance I contracted HIV but this is a precaution my doctor recommended.

While my physician was clear that the side-effects were strong I never imagined that I would feel nausea at EVERY moment of the day. Its making work, sleep, and life more complicated than I ever imagined. I vomit every morning and gag throughout the day whether it be a reaction to a smell or emotion. I never had any type of stomach problems prior to my PEP treatment.

Is this going to get better, or worse? Is there something I can take aside from chewable capsules/pepto?

Thank you so much your Q&A has been a big help to me over the last week.

Day 8 New York

Response from Dr. Henry

You don't mention which HIV regimen you are taking-there are some which have less GI side effects than others. For most, the GI side effects (such as nausea) tapers (decreases) over the first several weeks. There are a number of effective anti-nausea medications that are available to help the nausea and allow for patients to endure the problem until either it has diminished or in the case of PEP when day 28 has been reached. KH



Previous
about pain
Next
Lipidystophy + topomax

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement